solpadeine is a real wonder drug.its gives an almost immediate releif from pain.it definetly improves the quality of life.but once you start using it on chronic course.it definetly has dependency.you just cant imagine life once you get used to it.on withdrawal you start developing withdrawal headaches which are more severe than the initial headaches.whole of your body starts aching.you get typical opaite withdrawals including yawing ,goose flesh,mailase,bodyaches severe headaches and pain in even the smallest joint in your body.life becomes a real agony.so please if you want immediate releif from pain,you can go for solpadeine.but be in the frame of theraupatic frame.NEVER EVER EXCEED THE RECOMMENDED DOSE.TRUST ME LIFE WILL BECPOME A LIVING HELL..I AM MYSELF VICTIMISED
On March 2nd 1983 at the age of 35, a cerebral aneurysm ruptured in my brain, resulting in a sub-arachnoid haemorrhage. My life was saved by a skilled surgeon, however a massive infection developed in my head and I very nearly died. The pain was intense and only one pain-killer was allowed - codeine.
I suppose it is not surprising that I developed an addiction to codeine that manifested in the habit of taking 6-8 Solpadeine every day of my life, plus Syndol at night for sleep (which also contains codeine). For those unfamiliar with Solpadeine, they are an over the counter pain remedy whose active ingredients per tablet are: 500mg Paracetamol, Codeine Phosphate Hemihydrate 8mg and Caffeine 30mg. I should know, I took them for nearly 25 years, and couldn't stop.
Of course the headaches I kept getting were 'rebound headaches', but as long as I took Solpadeine I was able to function as a 'normal person'. Indeed, on Solpadeine I was able to go on business trips abroad feeling ill because, in addition to masking pain, Solpadeine gives the body such a lift - but at a price.
Of course I wanted to be free of this addiction as it was playing havoc with my stomach and liver, so I went to see several different GPs. I remember one just laughing at me as though all it took to be free was a little will-power. The most common reaction however was a look of completely bewilderment. I soon discovered that the medical profession has very little to offer in such cases. I also confided in many different pharmacists who like automatons said, 'have you spoken to your GP?' The most enlightened health professionals I spoke to suggested it would take 6 months to be free, assuming I was able to reduce my intake. But as anyone hooked on codeine will tell you, no matter how strong your willpower, coming off it even slowly is a long and hideous process usually ending in failure...
Then, by good fortune, I was introduced to Brain State Technolgies (BST) and specifically David and Mariel Flannagan who run a clinic called Life's Palett on the Isle of Wight that offers BST, amongst other great treatments. On my first day of treatment, with no coercing, I was able to reduce my usage to 5 tablets, on my second day down to the 3 tablets, on the third day 1½, the fourth ¾ and by the fifth day to zero. I have not taken any Solpadeine since. This required discipline and determination on my part, rather than willpower, and would have been impossible for me without the help of BST.
The results of my treatment at Life's Palett have been nothing short of miraculous. I am not only free of my addiction but am sleeping properly for the first time in many years and have a renewed sense of excitement and optimism about my health specifically and life generally. If you are reading this and have visited the Life's Palett or Brain State Technologies website, I am here to attest that Brain State Technologies does everything it claims to do. I will also state that David and Mariel are two of the most dedicated, caring and committed people that I have ever met and I am completely indebted to them.
I have suffered from migraines since I was about 5 years old and I am now 32 and still suffering, as I have got older I have tried various forms of pain relief, from normal paracetamol or ibuprofen, to migraleve, to doctor prescribed Sumatriptan and Zolmatriptan, the last two are specifically for migraines and are a stronger medication, these two were the last strong tablets I took and they did work, however I have had two children and as you now you are only allowed to take paracetamol during pregnancy, so I had to stop taking them and I just suffered know end with migraines during both my pregnancies but I could not do anything about this, afterwards I did not what to go back to the really strong medication as it totally knocked me out and left me not being able to do much, with two children this isn't possible as they constantly need attention of some sort, I continued to take paracetamol whenever I got a migraine but this does not work for me in combating the pain that I get with a migraine, I then started to combine paracetamol with ibuprofen as advised by my doctor, this helped a bit, but I was later advised to stop using ibuprofen as I only had one kidney it could cause damage, so I was advised to try Solpadine, so this is when I discovered Solpadeine Max, and this is what I will be reviewing.
****Introduction to Solpadine (specifically Solpadine Max)****
I am not going to put any spin on this, I am just going to write what I have found out about this form of pain relief, I feel you need the facts and not my interpretation of the facts, I will let you know my experiences in a moment.
The following is taken from the leaflet that comes with the tablets, Solpadine Max contains two analgesics (painkillers), paracetamol and codeine, which work by different body routes to relieve pain. This medication is suitable for headache, migraine, dental pain, period pain, sinus pain, sciatica, lumbago, strains, sprains, arthritic and rheumatic pain, it also relieves discomfort in colds, influenza, sore throats and helps reduce temperature.
The above has all been taken from the Solpadine max leaflet, by know means am I an expert, like they say read the packaging, consult your doctor or ask the pharmacist before you take medicines you are unsure of.
****What does Solpadine max contain****
Each tablet contains the active ingredients paracetamol 500mg and codeine phosphate hemihydrate 12.8mg, they also contain various other ingredients such as soluble starch, lactose monohydrate etc etc, I am not a chemist so it is not my place to explain all the ingredients, if you need to know what else the tablets contain then I would advise to ask the pharmacist.
****How to take and cost****
These tablets are only for adults and children over twelve, you can take two tablets every four hours as required, you can not take it more frequently than this and you can not take more than eight in 24 hours, and you must not give to children younger than the required age. I normally buy a 30 tablet pack and these cost £5.57, I guess that this price can vary depending on where you purchase it from.
****How good is it at combating pain****
When I get a migraine, I can more often than not sense whether it is going to be a full blown one or whether it is due to me just needing to have a bite to eat or drink more, thus the migraine disappearing, for the full blown migraine I will decide whether I need to take just one tablet or whether I need two, for those that suffer from migraine, you can generally sense how it is going to turn out, for me it is a 50/50 split as to whether I take one or two tablets.
I will then just try to relax and at least sit down but hopefully be able to lie down, whether on the sofa or in bed. After about half an hour the tablet begins to work, and you can almost sense that the migraine is lifting, and easing up. I find that I rarely need to take anymore tablets, I can probably count on one hand the number of times that I have had to consume anymore than two.
After about an hour or two my migraine is generally gone, as much as this is a great feeling, I would not say that these tablets are a quick relief for migraines and that after this time you could carry on with your day, I have found that this not the case. Although it might get rid of your migraine, they do however make you extremely sleepy, so I definitely would not advise anyone to drive or operate anything that could harm themselves or anybody else, I know that they say this on packets, in this case it is true, it does say this on the leaflet enclosed so I would definitely take in the warning.
Normally if it is just me and my children at home then know matter how bad the migraine, I would only take 1 tablet and then try to relax as much as possible, I generally only take two if my husband is around to keep an eye on the children, as within about an hour I would be sound asleep, while this helps when having a migraine, you do have to think about the situation that you are in, in my case I need to consider my children and there safety, for others they need to consider the surroundings they are in.
These tablets are a great relief for migraine pain, but just please be warned about the after affects of taking this medication, I personally would only take these if I had severe pain, I definitely wouldn't use them for mild pain as paracetamol would most probably do the job here, I would advise anyone to just consider how bad the pain is at first before taking these tablets.
Please read the leaflet that comes with your medication or ask your doctor or pharmacist for advice, by know means am I qualified to tell you whether to take these or not, I am just letting you know what they have done for me and how they have benefited me, they might not have the same effect on other people, the leaflet states to not take to often as they may not work as well and also that if taken regularly they could cause addiction, consider all factors before you use this, and as I have said, decide on the severity of the pain first as a regular paracetamol could work just as well.
These tablets work well for me if I am able to be left to relax and if I have someone around who can help with my children, I have recently been told by my doctor at the hospital that I should stop taking these tablets as it could damage the one kidney that I have, one doctor says I can take them and one says not to, so I have to decide what to do, I finally find something that can help with the horrid pain caused by migraine, only to be told that I should just use paracetamol, so I might just use these when my migraine is severe, and for any other pain stick to paracetamol.
I have only given these tablets three stars as although they do work extremely well they do need to be taken with caution, please if you are going to take them then do so with caution.
Solpadeine is powerful range of painkillers produced by Glaxo Smith Kline containing differing active ingredients, as listed below:
Solpadeine Headache contains paracetamol, caffeine.
Solpadeine Max contains paracetamol, codeine.
Solpadeine Plus contains paracetamol, codeine, caffeine.
I personally have only ever used Solpadeine Plus, so this review will relate specifically to that product. It is available in three different formats: soluble, tablet and capsule. I always use the soluble product, as it is the fastest acting of all the products. Many people are discouraged from using the soluble version, as it tastes bad. after using this product initially, I have to say that I was not a fan of the taste at all, but the pain relief was worth the brief gagging induced by the translucent, salty, liquid. Pretty quickly, however, I got used to the taste, and now it does not bother me in the slightest.
Both paracetamol and codeine are analgesics (painkillers). These ingredients work on your body in different ways in order to combat a variety of aches and pains. Paracetamol also works to lower your body temperature, making it suitable for fever. In addition to this, Solpadeine Plus contains caffeine, which has the effect of making you feel more alert, as well as increasing the effectiveness of the paracetamol.
Solpadeine is suitable for a variety of complaints. The packaging lists migraine, headache, backache, toothache, period pain, neuralgia, rheumatic pain and sore throat, along with fever, aches and pains of cold and flu. I use Solpadeine mainly for headaches and period pain. I find Solpadeine far more effective than any other painkiller I have tried in combating both of these problems, particularly period pain, which I can suffer quite badly from. I often feel sluggish, and have serious pain around this time, which can be so bad that I do not feel like doing anything, but Solpadeine almost always helps this pain to an extent where I am able to get up and get moving. The other complaint I use Solpadeine for is hangovers. Solpadeine is the single most effective hangover cure I have found. The painkillers combat the thumping head, the caffeine goes some way to making up for the late night, and, if you take the soluble stuff and you can stomach it, the sodium bicarbonate helps settle your dodgy tummy!
Solpadeine is also safe to use with certain other painkillers. I take anti-inflammatory drugs (ibruprofen) as a course to combat joint problems, and I am able to take Solpadeine also for other complaints if needs be. It cannot be taken with other paracetamol-based products, however. Nor is it suitable for those on anti-depressants, those taking medications for nausea and vomiting, or high cholesterol, those with liver or kidney disease, and those on anti-coagulants.
There are negatives with Solpadeine too, unfortunately. One negative that needs highlighting is the amount of sodium in the soluble tablets. I am not sure of the exact figure, nor what it equates to in realistic terms, but I am aware that it is quite high, and the pharmacist will usually inform you of this on purchase (mine has advised me in the past to make sure I drink plenty of water when taking it). As with most medications, there are also possible side-effects. I have suffered from constipation (due to the codeine), for example, whilst taking this drug. The greatest negative, however, is the risk of developing addiction. Solpadeine is currently the UKs number one abused over the counter substance. The active ingredient codeine is an opiate, i.e. belongs to the same family of drugs as those such as heroin. It states on the packaging that Solpadeine should not be used for more than three days at a time. If used for extended periods of time, there is a risk of dependence developing. Usually, this means that after a long period of taking the drug, you will begin to experience headaches as a result of not taking it enough, leading you to take more. The website http://www.solpadeinehelp.org.uk/ gives more detailed information on addiction and dependence for those who require it. It states that dependence can occur by taking 4 tablets a day over a three month period. Worryingly, the site also outlines 3 cases who take between 70 and 85 tablets a day (the leaflet states that no more than 8 tablets should be taken in a 24-hours period), all of whom have severe liver damage, as you would expect from a paracetamol product.
All in all, Solpadeine is a highly effective painkiller, available in packs of 12, 24 and 60 (60 tablets cost around £7). I find them the most effective pain relief on the market, but, as with all medication, it is important to take any side-effects into account. With regards to dependence, providing you are sensible with your usage of the product, there is no reason why addiction should develop. Just make sure, you follow the guidelines!
I used Solpadeine for the first time when i had an runny nose and red eyes because I have allergy, my friend saw me and asked me that what happened to your eyes, I told him nothing just allergy as usual, because of the weather change every third or fourth day I have allergy and runny nose. My friend take out Solpadeine Tablets from his pocket and told me try these tablets they are very affective, I didn't believe him but tried it first time two tablets together and then one tablet afternoon and one tablet at night the next day I wake up with great energy in my body and with clear nose and no allergy at all. Now I am feeling very good today, I was using Actified Tablet for the same but whenever I take Actified I have bad mood and feeling sleepy and can not concentrate on my work, but today with Solpadeine I am feeling grate and with full mode of to work, I hope Solpadeine work with me for the allergy.
I will recommend it for others, so try it for the first two three days and check if you feel better or if any side effects don't use them because everyone have different body and different reaction to medicine, it worked wonderful for me but may not work the same for others, so try it and in the first 3 days you will know the result.
I only came across Solpadeine about a year ago, when my husband's dentist recommended it to him after a wisdom tooth extraction. As it turned out, although we bought a pack, my husband didn't need to use it. However a week or so later I developed a stinker of a migraine which refused to respond to my more normal remedies. I had run out of Migraleve, my previous 'last resort', and had a busy, somewhat stressful day ahead which I knew would make the migraine unbearably bad. So, after consulting the instructions and learning that Solpadeine was suitable, I tried some, and was impressed. * What is Solpadeine? * It's a soluble form of pain relief. Stored in a mainly red, square box, it can be bought over the counter from a pharmacist, although it's not available in supermarkets. Each tablet contains the active ingredients of 500mg paracetamol, 8 mg codeine and 30mg caffeine, as well as fillers and a fizzy base to make it dissolve. For adults and teenagers, two can be taken in one dose, and repeated every four hours, although no more than eight should be taken in any 24-hour period. * Cost and pack size * We bought our Solpadeine in a pack of 24, which cost about £2. It's also available in packs of 12 or 60; you have to ask the pharmacist for them - they're not on general display. They can be made available on prescription, so if you're entitled to free prescriptions it would be worth talking to your doctor about them. On the other hand, for occasional use such as mine, it's better value to buy them directly. * Using Solpadeine * The tablets themselves are quite large - about 2cm in diameter - enclosed in airtight paper wrappings. They have to be fully dissolved in water before taking. They bubble and fizz strongly for at least 30 seconds, and it's important t
o wait until this reaction stops before drinking; the taste is bitter enough anyway, but getting a still-fizzing lump of the tablet is quite vile. I tried it once, and it was a mistake! I would recommend adding something like lemon squash too, to disguise the taste a little - and keep another glass of liquid nearby to get rid of any lingering Solpadeine. The taste reminds me faintly of Perrier water, which I also loathe, but I think that's partly the strongly fizzy effect. There's something worse in it, too; perhaps not a bad thing since it means it's not something I would take routinely. * Effectiveness * The effect on a migraine is amazing, in my experience. Whereas ordinary paracetamol, taken with coffee, will clear the beginning of a migraine or lessen the effect of a more serious one, Solpadeine makes it vanish completely within about ten minutes. The solubility no doubt means that the ingredients get to work faster, and codeine combined with paracetamol gives very rapid pain relief. However as with any pain relief, the effect lessens if it's taken too often. There was one day when I took this on waking up, and experienced immediate relief. By four hours later, the pain had returned, so I took some more. The migrine mostly went, but not so completely. By the evening it was back again in full spate, and I took yet another dose of Solpadeine, only to find that it had no more effect than ordinary paracetamol. * Side effects * The instruction leaflet mentions that there are possible (but rare) side effects of constipation, nausea, dizziness or drowsiness. They recommend that anyone who experiences any of these, and is worried about them, should speak to their doctor. Personally I haven't had any problems at all with these tablets. * Dangers * The instructions have plen
ty of warnings about this product, which, if you are pregnant or on any other type of medication, should only be taken under medical supervision. It's extremely important to avoid taking any other paracetanol product with it (that includes many cold-relief medications) since even a mild overdose of paracetamol can cause serious liver damage. It should never be given to children under the age of 12 years old, and it's also unsuitable for anyone on a low-sodium diet for any reason, since - like most soluble products - it contains a significant amount of sodium: 427mg per tablet. It's also important to remember that both codeine and caffeine are addictive substances. Occasional use of these tablets is unlikely to cause any harm, but it's best to restrict their use to occasions when other methods of pain relief have been unsuccessful (and ensure you wait at least four hours before trying this, after having any other form of paracetamol). If you never use caffeine in any form, you may prefer to use something which does not contain it, since unexpected caffeine can potentially make a headache worse if your body is not accustomed to it at all. It can also keep you awake at night; I once took Solpadeine before going to bed, only to find that despite the pain of my migraine vanishing, I could not sleep for several hours. I don't usually have any coffee or other caffeine after about 3pm in the afternoon, and I now also never taken Solpadeine after that time. It's vital to remember, too, that anything like this is only intended for short-term relief. Ongoing pain which has no obvious cause should always be checked by a doctor.
I am currenty off work with the virus that seems to be targetting just about everyone at the moment. My throat feels the size of a straw and the meerest touch to my skin sends (horrible) shivers down my spine. I went to the doctors in search of antibiotics, only to be told this was a virus and antibiotics woud not be of much use so I was pointed in the direction of soluble Solpadeine. Having already tried most 'pain relieving' tablets to little help I was not too optimistic but within 15 mins of gargling and then swallowing 2 dissolved tablets I was able to swallow small amounts of food and drink without feeling the need to cry! I highly recommend this product to anyone who is not receiving any benefits from other 'pain relievers' as it is one true gem and at the moment (thanks to Solpadeine) I am feeling almost human again!
If like me you struggle with tablets, Solpadeine may be for you. Dissolve two tablets in water and swallow quickly. Works quickly on headaches and general back pain in my experience. I have used them on and off for years and found them very effective, individually packaged means I can put a pack of four in my handbag when I go out in case needed. For a good strong painkiller that is quick and effective you cant go wrong with Solpadeine. I have tried many others and chemists own brands but have always gone back to trusty Solpadeine.
My sister has always used Solpadeine, so when I came down with a sore throat and headache while staying at her home, she administered two tablets with a warm drink. I started to vomit almost immediately so I can only assume that something in the tablets aggravated my stomach. I suffer from asthma and in about twenty minutes I had a bad attack. We had to call a doctor who said that it was caused by a bad reaction to Solpadeine. Take care if you are asthmatic.
Pain relief that is what we all need. Solpadeine is good there is no question there, but the advert is a bit OTT. It makes the people using it sound like they can't live without it. Containing Asprine Paracetamol and caffeine, it is the coctail of a potentially addictive drug. many people who use it need the fizz of two in water in the morning, after a good night sleeping I wouldn't have thught much use for them but this can, and is in some peoples lives a set rota for them. You should tke care when buying pain releif aafter all they are only suposed to be taken as an when required not every day. If headaches are a common factor in your life then futher medical advice should be sought. Don't always trust what it says on the box everyone is different and what is good for one isn't always good for the other. There are good points, they are available in soluble form for easier taking and they are effective, but please take care as they are addictive too some users.
I am just getting over a very bad tonsilitis infection , I have been really ill for over a week now , my GP put me on penicillin and then on anti-biotics, none of which have helped at all. I went to the chemist and bought some Ibuprofen and some effervesant co-codamols, what a godsend, they have helped keep my sanity. I gargled with the co-codamols as you dissolve them in water first, getting them right to the pain , they seem to work almost straight away, the Ibuprofen take away the swelling. So if you ever suffer with a really sore throat of worse still a bad throat infection buy effervesant co-codamols gargle with them first and then of course swallow it.
Pain. Four letters that convey a lot. There is a whole multi-million pound industry out there that make money out of our pain and suffering. so it is time to get some facts right about over the counter painkillers like SOLPADEINE. SOLPDEINE essentially is a combination of three drugs: Paracetamol, Codeine phosphate and Caffeine ( yes good ol' caffeine). Now combination drugs are never highly regarded by the medical profession. One because most of these slip through and become available over the counter where it is difficult to supervise what someone is taking, two because if ever you get a side effect you'll never know which one of the three is causing it. Don't get me wrong, SOLPADEINE works. It works for pain like tension headaches, muscle pains, arthritic pains etc. And it works well. It calms you, reduces the pain and even throws in some stimulant action from the caffeine. If you're someone who rarely takes tablets and need a good pain relief occassionally, SOLPADEINE will be fine. Trouble is when you need it regularly. then SOLPADEINE can be more trouble than benefit. It is not a medication designed for regular use. Many painkillers ( especially once that have codeine in them- and almost all of them do) do something to your body called TOLERANCE. The more you take them the less they work. Also they can cause physical addiction. Anybody who has been on painkillers regualrly will know this: you get irritable, the pain returns with a vengeance, you sweat, you stomach gets queasy: all symptoms of painkiller withdrawal. If you ever get this, get to your Doctor quick, cos longer you keep taking these the more you are at risk of Liver and Kidney problems. ( you have to take them for a few years to get these so those who HAVE to take these for various conditions like Chronic arthritis- DOn't panic!) So the best way to deal with painkillers is to keep them short and sweet. If you need more, switch them to a
nother brand. ( Or look for an alternative like anti-inflammatories) Another thing is SOLPADEINE causes a condition called chronic recurrent headache: if you take this regualrly for headaches ( long term), it actually makes headaches worse and the caffeine irritates you nerves. So as long as it is (a) short term (b) for minor pains SOLPADEINE is fine. Also when you're in pain, your body is trying to tell you something- so don't pop a couple of painkillers and carry on with what you do, try and get some rest, relax and maybe get a nice warm bath if you can. I know we all run busy lifes and can't always get time for ourselves: but if you don't listen to your body it's gonna scream soon and throw a few things around!
Solpadeine is available not just in tablet form but as a soluble tablet, and i usually keep a good stock in. I hate swallowing tablets, so the soluble ones are great, if you suffer regular with migraine i find they work brilliantly. I do however disagree with the advertising campaign where people are stating that they have been using them for years as it makes them seem like addicts. Solpadeine like any other painkiller can be addictive so should be used wisely and only taken when needed. They are very effective but as is always true regular headaches should be checked out with your doctor just in case.
Strong analgesic tablets or capsules containing aspirin, paracetamol and caffeine / Solpadeine Headache is formulated to provide effective relief from headache and migraine / It can also be used to relieve backache, rheumatic and muscle pain, nerve pains, toothache, sore throat and period pain, and to relieve the fever, aches and pains of colds and flu.